Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 82, NWS Lake Charles, LA

June 9, 2007Acadia Parish, Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 9, 2007, 9:45 PM CDT for Acadia Parish, Vermilion Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2007, 9:45 PM CDT (02:45 UTC)
Expired
Jun 9, 2007, 10:30 PM CDT
In force
45 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Acadia Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 88 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2474 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2474 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 100246
SVRLCH
LAC001-113-100330-
/O.NEW.KLCH.SV.W.0082.070610T0245Z-070610T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
945 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ACADIA PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...MERMENTAU...CROWLEY...
  CENTRAL VERMILION PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...PECAN ISLAND...KAPLAN...INTRACOASTAL
  CITY...GUEYDAN...FORKED ISLAND...

* UNTIL 1030 PM CDT

* AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE 
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS LINE WAS 
  LOCATED FROM NEAR CROWLEY TO NEAR KAPLAN TO 5 MILES EAST OF 
  INTRACOASTAL CITY...AND MOVING SOUTHWEST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KAPLAN BY 950 PM CDT...
  9 MILES NORTHWEST OF FORKED ISLAND BY 1005 PM CDT...

LAT...LON 2976 9210 3028 9234 3019 9261 2956 9253

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 9:11 PM CDT, 34 minutes earlier.

Area forecast discussion, Jun 9, 9:11 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
911 PM CDT SAT JUN 9 2007

.UPDATE...A BAND OF WEAKENING THUNDERSTORMS MOVING WEST OUT OF THE
ATCHAFALAYA BASIN ASSOCIATED WITH AN INVERTED SHORTWAVE WILL MOVE
INTO THE REMAINDER OF ACADIANA TONIGHT. RAIN WILL TAPER OFF AFTER MIDNIGHT
IN SOUTH CENTRAL LOUISIANA. WILL LEAVE 30 PERCENT POPS UP FOR THAT
AREA WITH ANOTHER UPDATE REDUCING THE POPS LATER TONIGHT. WILL
LEAVE MENTION OF ISOLATED SHOWERS/TSTMS FOR INTERIOR SE TX AND
CENTRAL LOUISIANA TNITE AND KEEP A SILENT 10 PERCENT IN THE GRIDS
BUT NO MENTION FOR LOWER SE TX AND SW LA.

&&

.AVIATION...LFT WILL SEE IFR VIS IN TEMPO HVY RAIN FROM WEAKENING
TSTMS OVER THE NEXT SEVERAL HOURS. THE REMAINDER OF THE TERMINALS
COULD SEE SOME MVFR VIS FROM LIGHT FOG LATE TNITE.

&&

.MARINE...HIGH PRESSURE RIDGE ALOFT SHOULD CONTINUE TO SUPPRESS
SHOWERS AND THUNDERSTORM COVERAGE TO LESS THAN 30 PERCENT THROUGH MONDAY.
VARIABLE WINDS LESS THAN 10 KNOTS NEAR THE CAMERON JETTY WITH
SEAS 2 FEET OR LESS OVER THE REMAINDER OF TONIGHT. WANING CRESCENT
MOON 32 PERCENT FULL WITH MOONRISE 226 AM. SUNRISE 612 AM.

THE NEXT LOW TIDE WITH PREDICTED LEVEL OF 1.4 FEET AT CAMERON IS
AT 506 AM. HIGH TIDE WITH PREDICTED LEVEL OF 1.7 FEET ON SUNDAY
MORNING AT 931 AM. TIDES ARE RUNNING ABOUT 0.4 FEET ABOVE
PREDICTED LEVELS. WATER TEMPERATURE NEAR THE CAMERON JETTY IS 83
DEGREES. AIR TEMPERATURE SHOULD BOTTOM OUT AT A BALMY 78 DEGREES.

&&

.PREV DISCUSSION... /ISSUED 406 PM CDT SAT JUN 9 2007/

DISCUSSION...DESPITE COPIOUS MOISTURE AND INSTABILITY ACROSS THE
AREA SHOWN BY LAPS SOUNDINGS WITH PWATS OF 1.8 INCHES AND SBCAPES
AOA 3000J/KG...CONVECTIVE ACTIVITY HAS BEEN QUITE PALTRY AND VERY
LIMITED IN COVERAGE. LOOKS LIKE WHAT REMAINS OF SFC FRONT AND A
COUPLE OF SHORTWAVES ARE DRIVING THE PRIMARY AREAS OF THUNDERSTORMS...ONE
OVER NE TX/NW LA...AND THE OTHER OVER SE LA EASTWARD INTO THE FL
PANHANDLE.

BOTH NAM AND GFS CONTINUE TO SHOW CONVECTION BACKING INTO EASTERN
AND SOUTHEASTERN PARTS OF THE CWA THIS EVENING...BUT GIVEN THEIR
OVERZEALOUSNESS WITH QPF OVER THE AREA TODAY AND THAT THIS
ACTIVITY IS LARGELY DIURNALLY DRIVEN...WILL CONTINUE WITH SLIGHT
CHANCE ONLY.

PENDING WHAT HAPPENS TONIGHT...THERE WILL AGAIN BE AT LEAST A
SLIGHT CHANCE FOR SHOWERS AND STORMS ON SUNDAY INTO THE LOUISIANA
PARISHES. WILL HAVE TO SEE WHERE ANY RESIDUAL OUTFLOW BOUNDARIES
WIND UP BEFORE CONSIDERING ANYTHING HIGHER THAN A 20 POP.

OTHERWISE...RIDGING ALOFT AND AT THE SFC WILL HOLD FIRM THROUGH
THE UPCOMING WEEK...BEFORE AN UPPER LOW/TROF DROPS INTO EASTERN
TEXAS FOR THE WEEKEND.

ENJOY THE HEAT AND HUMIDITY...CAUSE ITS GOING TO BE HERE FOR A
WHILE.

AVIATION...
DAYTIME HEATING COMBINED WITH A MOIST AND UNSTABLE
ATMOSPHERE WILL PRODUCE A FEW SHOWERS AND THUNDERSTORMS FOR THE
REMAINDER OF THE AFTERNOON UNTIL SUNSET. THE BEST CHANCE FOR
SHOWER ACTIVITY LOOKS TO BE AT THE KAEX AND KLFT AREAS WHERE LOW
LEVEL CONVERGENCE MAY BE A LITTLE BETTER NEAR THE ATCHAFALAYA
BASIN. OTHERWISE...EXPECT SCATTERED TO BROKEN CU TO REMAIN AT VFR
LEVELS.

OVERNIGHT...WITH DECENT LOW LEVEL MOISTURE LINGERING BELOW NOCTURNAL
INVERSION...EXPECT SOME LOW CLOUDS AND PATCHY FOG TO DEVELOP THAT
WILL LOWER AT TIMES TO THE MVFR RANGE.

MARINE...LIGHT AND MAINLY SOUTHERLY WINDS AND RELATIVELY CALM
SEAS WILL CONTINUE WITH HIGH PRESSURE AT THE SFC AND ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  94  75  94 /  10  20  10  10
KBPT  74  93  74  93 /  10  10  10  10
KAEX  73  95  72  95 /  10  20  10  10
KLFT  74  95  74  95 /  30  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

JS
Hazardous weather outlook, Jun 9, 3:56 AM CDT, 17 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
356 AM CDT SAT JUN 9 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-100900-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
356 AM CDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
TEMPERATURES THIS AFTERNOON TO RANGE IN THE LOWER 90S AND THIS
WILL GIVE US A HEAT INDEX FROM 100 TO 108 TODAY. REMEMBER TO
DRINK PLENTY OF FLUIDS TODAY. OTHERWISE...A QUIET WEATHER PATTERN
WITH A SLIGHT CHANCE OF AFTERNOON/EARLY EVENING THUNDERSTORMS.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PERSISTENCE IN THE WEATHER PATTERN OVER THE NEXT WEEK WITH A
SLIGHT CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS. AFTERNOON
HEAT INDEX TO SOAR ABOVE THE CENTURY MARK. FROM NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 9, 5:52 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
552 PM CDT SAT JUN 9 2007

LAZ028-092330-
RAPIDES-
552 PM CDT SAT JUN 9 2007

...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHEASTERN RAPIDES
PARISH...

AT 550 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER
BALL...MOVING SOUTH AT 15 MPH. THIS STORM WILL PASS EAST OF
PINEVILLE AND ALEXANDRIA...IN THE VICINITY OF ESLER FIELD...THROUGH
630 PM.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:36 PM CDTSevere Thunderstorm WarningLCHAcadia, Saint Landry24 min
Jun 9, 10:19 PM CDTSevere Thunderstorm WarningLCHAcadia, Jefferson Davis, Vermilion41 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.